Korean J Med.  2012 May;82(5):594-598.

Isoniazid-Induced Acute Pancreatitis with Pseudocyst

Affiliations
  • 1Department of Internal Medicine, Cheju Halla Hospital, Jeju, Korea.
  • 2Department of Internal Medicine, Seoul National University Bundang Hospital, Seoul National University College of Medicine, Seongnam, Korea. gidoctor@snubh.org
  • 3Department of Internal Medicine, Seoul Citizen Hospital, Seoul, Korea.
  • 4Cheju Halla Hospital, Jeju, Korea.

Abstract

Numerous medications have the potential to induce acute pancreatitis. However, isoniazid-induced acute pancreatitis is extremely rare. Drug-induced acute pancreatitis can be diagnosed by improvement after stopping the drug and recurrence of pancreatitis when rechallenged. We present a case of severe acute pancreatitis accompanied by multiple large pseudocysts after isoniazid treatment for pulmonary tuberculosis. We confirmed that isoniazid induced pancreatitis by rechallenging after treatment cessation. Most previous reports of isoniazid-induced pancreatitis have been clinically mild forms, and the patient fully recovered with supportive management. However, this case presents severe and permanent pancreatic damage that developed with 5 weeks of isoniazid treatment. When a patient presents with manifestations of pancreatitis during treatment of tuberculosis that includes isoniazid, the physician should consider isoniazid-induced pancreatitis.

Keyword

Pancreatitis; Isoniazid; Pancreatitic pseudocyst; Tuberculosis

MeSH Terms

Humans
Isoniazid
Pancreatitis
Recurrence
Tuberculosis
Tuberculosis, Pulmonary
Withholding Treatment
Isoniazid
Full Text Links
  • KJM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2023 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr